MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1162025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per clinical trial(b)(4): on (b)(6) 2014, the patient underwent first time recurrent incisional midline open hernia (20 cm x 8 cm) repair procedure, during which a xenmatrix surgical graft was trimmed and placed in underlay fashion intra-peritoneally using anterior component separation technique (cst) method, fixated using non-bard/davol maxon suture.Fascia was achieved using non-bard/davol vicryl interrupted stitch and full skin closure was achieved using sutures.Concomitant procedure includes panniculectomy, lysis of adhesions and bowel resection.The patient was discharged to home on (b)(6) 2014.On (b)(6) 2022, the patient was diagnosed with incisional midline hernia recurrence (1cm x 7cm) and confirmed through ct scan which was performed on same day.As reported, the patient underwent open midline incisional hernia recurrence repair procedure on (b)(6) 2022 with the implant of unknown absorbable synthetic mesh and placed in onlay fashion.The patient was discharged to home on (b)(6) 2022.The ae is clinically assessed to be possibly related to the study device and possibly to the procedure.This has been assessed as a serious adverse event of moderate severity.The reported adverse event meets the definition of an sae (serious adverse event) and does not meet the definition of uade (unidentified adverse device event).
 
Additional Manufacturer Narrative
As reported, a patient was diagnosed with a hernia recurrence post implant of the xenmatrix surgical graft and underwent reoperation to repair hernia recurrence.The clinician has assessed the patient¿s postoperative course of hernia recurrence as possibly related to the study device and possibly related to the procedure.However, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of hernia repair surgery and included as a possible complication in the adverse reactions section of the instructions-for-use (ifu), supplied with the device.Review of manufacturing records confirms product was manufactured to specification.This mdr represent the ae of hernia recurrence.An additional mdr (b)(4) was previously submitted to represent the ae of abscess.Not returned - remains implanted.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15536184
Report Number1213643-2022-00639
Device Sequence Number14773814
Product Code FTM
UDI-Device Identifier00801741031465
UDI-Public(01)00801741031465
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2016
Device Catalogue Number1162025
Device Lot NumberHUXL1249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2022
Initial Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight98 KG